MAUDE Adverse Event Report: SHAPE MEMORY MEDICAL IMPEDE-FX EMBOLIZATION PLUG; Device, Vascular, for Promoting Embolization

SHAPE MEMORY MEDICAL IMPEDE-FX EMBOLIZATION PLUG; Device, Vascular, for Promoting Embolization
Model Number IMP-FX-12
Medical Device Problem Codes Malposition of Device (2616); Migration (4003)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/03/2025
Type of Reportable Event Malfunction
Event or Problem Description
Based on the information provided, during a transcaval embolization procedure for treatment of a type ii endoleak, the physician encountered significant anatomical challenges in accessing the large aneurysm sac, which was adjacent to and partially flattened against the inferior vena cava (ivc).Initial attempts using a 7f × 55 cm tourguide sheath were unsuccessful due to excessive torque and limited control so the physician subsequently switched to a 6.5f × 45 cm tourguide sheath.A hot wire technique utilizing an asahi astato 0.014 guidewire and a bovie electrocautery device was used to gain access to the sac, although maneuverability remained limited throughout the procedure.To achieve a more stable working angle, left femoral access was obtained, and a 14f gore dryseal sheath with a 32 cc coda balloon positioned in the left common iliac vein (lciv) was used as a backstop to stabilize the tourguide/launcher system from the right side.The physician proceeded to deliver a total of 90 impede-fx-12 plugs into the aneurysm sac.Imaging at that stage demonstrated satisfactory filling, but residual contrast was visible at the bottom of the sac due to incomplete expansion of the plugs.The physician was aware that as the launcher tip approached sac/ ivc wall, there was an increased risk of plug migration.Despite this, he determined that the device position and trajectory were optimal for targeting the remaining void within the sac and chose to proceed with additional plug deployment.During the delivery of these plugs, two were successfully placed within the sac as intended; however, three plugs migrated to the inferior vena cava.The case was concluded without further attempts to re-enter the sac.A total of 100 plugs were deployed (90 initial plugs plus 10 additional plugs, including the three that migrated).The physician indicated that while the migrated plugs could potentially cause a small pulmonary infarct, the patient was not expected to be symptomatic.
 
Additional Manufacturer Narrative
Although only one lot (fr25042302u) was recorded in section d due to limited entry space, a total of five device lots were used during the transcaval type ii endoleak (t2el) case.The following impede-fx-12 device lots were used: 19 plugs from lot fr25042302u ; manufactured on may 9, 2025 and expires on august 9th, 2028.1 plug from lot fr24080601u ; manufactured on august 12, 2024 and expires on november 12, 2027.41 plugs from lot fr24101004u ; manufactured on october 24, 2024 and expires on january 24, 2028.29 plugs from lot fr24101801u ; manufactured on november 4, 2024 and expires on february 4, 2028.10 plugs from lot fr25042502u ; manufactured on may 14, 2025 and expires on august 14, 2028.Since the migration occurred due to the procedure used to deliver the device, and multiple device lots were used in the case, the event cannot be attributed to any one specific lot and therefore all 5 are listed.Additionally, although the event appears to be due to the procedure used to deploy the device, rather than device related, a comprehensive review of the manufacturing documentation for all four lots revealed no unresolved issues, deviations, or anomalies that could be related to this event.The event was attributed to the anatomical constraints and potential procedural technique encountered during an off-label transcaval access approach.Only the impede-fx-12 plugs were manufacutred by shape memory medical and no product quality issues or manufacturing defects were identified.

Brand Name
IMPEDE-FX EMBOLIZATION PLUG
Common Device Name
Device, Vascular, for Promoting Embolization
Manufacturer (Section D)
SHAPE MEMORY MEDICAL
1321 ridder park drive
suite 10
san jose CA 95131
Manufacturer (Section G)
SHAPE MEMORY MEDICAL
1321 ridder park drive
suite 10
san jose CA 95131
Manufacturer Contact
meghan reu
1321 ridder park drive
suite 10
san jose, CA 95131
4086495175
MDR Report Key23460557
Report Number3013353964-2025-00014
Device Sequence Number21069338
Product Code KRD
UDI-Device Identifier00810041650054
UDI-Public00810041650054
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K182390
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 11/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberIMP-FX-12
Device Catalogue NumberIMP-FX-12
Device Lot NumberFR25042302U
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/04/2025
Initial Report FDA Received Date11/04/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/09/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown